High Blood Pressure

Discussion in 'General Parenting' started by wakeupcall, Mar 6, 2010.

  1. wakeupcall

    wakeupcall Well-Known Member

    For a couple of months, I've been watching my difficult child's blood pressure go up and down. He is 14 1/2. He takes 20 mg Focalin XR twice daily, 4 mg Intuniv, and Lithium carbonate ER 600 mg twice daily. I don't know what to make of it.....from what I read, these medications should not cause high blood pressure. If nothing else, the Intuniv should lower it. When I phone his medication doctor, she said it shouldn't be the Focalin because he's been on it for years. SO, I took him off it this morning anyway......I was really, really concerned. It's been in the 140's / 50's most of the time. Today I've taken his BiPolar (BP) twice....this AM it was 147/80, but this afternoon it was 136/43. medication doctor wants me to take him to the pediatrician and let them do a workup, but if it's the medications, I'd rather not put him through all that (and the expense). Has anyone else been through this with blood pressure? What did you do? Off the Focalin he is almost unbearable to be around. I don't know what we would do without it......he can barely function.

    Thanks for your help.

  2. Wiped Out

    Wiped Out Well-Known Member Staff Member

    We have not been through this. I think it would probably be worth seeing the regular doctor if the psychiatrist doesn't seem to think the medications could be causing it. Hugs.
  3. ctmom05

    ctmom05 Member

    Stimulant medications can speed up your cardiac system, thereby influencing blood pressure.